International Journal of Theoretical Physics

, Volume 37, Issue 1, pp 109–114

Some Characterizations of the Underlying Division Ring of a Hilbert Lattice by Automorphisms

  • Rene Mayet
Article

Abstract

We give an ortholattice theoretical version, bymeans of an ortholattice automorphism, of the theorem ofM. P. Soler characterizing Hilbert spaces byorthomodular spaces. Given an orthomodular space H and an orthoclosed subspace X of ℋ, we studythe group of all unitary operators on ℋ whoserestrictions to X and to X are bothidentical maps. This enables us to obtain completecharacterizations of the underlying division ring of a Hilbert lattice, for eachclassical case where this division ring is R,C, or H (the skew field of quaternions),by means of one or several ortholatticeautomorphisms.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

REFERENCES

  1. Gross, H., and Künzi, U. M. (1985). On a class of orthomodular quadratic spaces, L'Enseignement Mathématique, 31, 187–212.Google Scholar
  2. Keller, H. A. (1980). Ein nichtklassischer Hilbertscher Raum, Mathematische Zeitschrift, 172, 41–49.Google Scholar
  3. Mayet, R., and Pulmannová, S. (1994) Nearly orthosymmetri c ortholattices and Hilbert spaces, Foundations of Physics, 24(10), 1425–1437.Google Scholar
  4. Piron, C. (1976). Foundations of Quantum Physics, Benjamin, New York.Google Scholar
  5. Solèr, M. P. (1995). Characterization of Hilbert spaces by orthomodular spaces, Communications in Algebra, 23(1), 219–243.Google Scholar
  6. Varadarajan, V. S. (1984). Geometry of Quantum Theory, Springer-Verlag, New York.Google Scholar

Copyright information

© Plenum Publishing Corporation 1998

Authors and Affiliations

  • Rene Mayet

There are no affiliations available

Personalised recommendations